Alert archive / California / Frost Advisories in 2008
Frost Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Apr 29, 2008, 8:53 PM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Apr 30, 2008, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 8:53 PM PDT (03:53 UTC)
- In effect from
- Apr 30, 2008, 3:00 AM PDT
- Expired
- Apr 30, 2008, 7:48 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 3.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 300353 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 853 PM PDT TUE APR 29 2008 CLEAR SKIES AND LIGHTER WINDS LATE TONIGHT WILL LEAD TO PATCHY FROST OVER THE NORTH BAY INTERIOR VALLEYS EARLY WEDNESDAY MORNING. CAZ506-301500- /O.NEW.KMTR.FR.Y.0004.080430T1000Z-080430T1500Z/ NORTH BAY INTERIOR VALLEYS- 853 PM PDT TUE APR 29 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... A FROST ADVISORY IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY FOR NORTH BAY VALLEYS. AN UNSEASONABLY CHILLY AIRMASS WILL CONTINUE TO SETTLE INTO THE REGION TONIGHT. TEMPERATURES OVER THE NORTH BAY VALLEYS WILL LOWER INTO THE 30S BY MORNING. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES RANGING FROM 29 AND 35 DEGREES. THIS CAN CAUSE DAMAGE TO TENDER VEGETATION. $$ CANEPA
1 follow-up statement
000 WWUS76 KMTR 301448 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 748 AM PDT WED APR 30 2008 DEFAULT OVERVIEW SECTION CAZ506-301600- /O.CAN.KMTR.FR.Y.0004.000000T0000Z-080430T1500Z/ NORTH BAY INTERIOR VALLEYS- 748 AM PDT WED APR 30 2008 ...FROST ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE FROST ADVISORY. TEMPERATURES HAVE REMAINED ABOVE 35 DEGREES ACROSS THE NORTH BAY INTERIOR VALLEYS...THEREFORE THE FROST ADVISORY HAS BEEN CANCELED. $$ MHS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 7:30 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 29, 7:30 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
730 PM PDT TUE APR 29 2008
.DISCUSSION...AS OF 7:30 PM PDT TUESDAY...A FAIRLY STEEP ONSHORE
PRESSURE GRADIENT EXISTS FROM SFO-SAC CURRENTLY AT 4.2 MB WHICH IS
CLOSE TO THE NAM-WRF MODEL FORECAST. THE ACV-SFO GRADIENT IS ALSO
PICKING UP IN INTENSITY CURRENTLY NEAR 4 MB. THE MODEL FORECASTS THE
ONSHORE GRADIENT TO DECREASE THROUGH THE EVENING SO AREAS OF GUSTY
WINDS SHOULD DIMINISH AS NIGHT-TIME INVERSIONS DEVELOP AND DECOUPLING
SETS IN. TEMPERATURES AND SURFACE DEWPOINT TEMPERATURES CONTINUE TO
TUMBLE AS THE AREA NOW LIES IN A DRIER POST COLD FRONTAL AIRMASS. THIS
RAISES THE QUESTION IF TEMPERATURES WILL CONTINUE TO LOWER CLOSE TO
FREEZING TONIGHT...PARTICULARLY FOR NORTH BAY VALLEYS. IN SHORT...ITS
A VERY GOOD POSSIBILITY. VALLEYS THAT ARE NORMALLY WIND PROTECTED AND
COOL OFF QUICKLY AT NIGHT ARE MOST SUSCEPTIBLE. THIS MAY BE AN ISSUE
AGAIN WEDNESDAY NIGHT AS THE AIRMASS LINGERS OVER THE ENTIRE AREA. BY
THURSDAY NIGHT THIS SHOULD NOT REALLY BE AN ISSUE ANY MORE AS WARMER
AIR BEGINS TO RETURN TO THE AREA.
RECENTLY UPDATED THE GRIDS FOR PATCHY FROST NORTH BAY VALLEYS AND
ADJUSTED MIN TEMPERATURES DOWN A FEW DEGREES TO REFLECT COOLING AND
DRYING IN POST FRONTAL AIRMASS. WILL ISSUE AN UPDATE TO TEXT ZONES
SOON.
OTHERWISE THE SYNOPTIC PATTERN FEATURES A DRY NORTHWEST FLOW ALOFT
OVER CA WITH A RIDGE AXIS OVER THE EASTERN PACIFIC. THE UPPER LEVEL
RIDGE WILL GRADUALLY SHIFT TO THE EAST AND FLATTEN OUT REACHING THE
AREA BY LATE THURSDAY NIGHT. THE FLOW BECOMES A BIT MORE AMPLIFIED BY
NEXT WEEKEND WITH A TROUGH PASSING OVER THE AREA. THIS IS FOLLOWED BY
A STRENGTHENING EASTERN PACIFIC UPPER RIDGE SLOWLY EDGING IN FROM THE
WEST EARLY NEXT WEEK.
&&
.AVIATION...AS OF 5:15 PM PDT TUESDAY...STRONG AND GUSTY WEST TO
NORTHWESTER WINDS CURRENTLY BLOWING ACROSS ALL AREA TERMINAL WILL
DIMINISH THIS EVENING AFTER SUNSET. HOWEVER WINDS WILL REMAIN
MODERATE THROUGH TONIGHT AS THE GRADIENT SLOWLY RELAXES. SKIES
WILL REMAIN RELATIVELY CLEAR THROUGH WEDNESDAY WITH THE EXCEPTION
OF POPCORN CUMULUS OVER THE HILLS. VFR CONDITIONS WILL PERSIST.
KSFO...WINDS WILL BE THE MAIN ISSUE TONIGHT. WESTERLY WINDS IN THE
20 TO 25 KNOT RANGE WITH GUSTS TO 25 TO 32 KNOTS ARE ANTICIPATED
UNTIL 10Z TONIGHT. WINDS WILL DIMINISH SLIGHTLY WEDNESDAY MORNING
BUT RAMP UP AGAIN IN THE AFTERNOON. SKIES WILL REMAIN CLEAR THROUGH
WEDNESDAY.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS.
SCA...UNTIL 10 PM SF BAY AND MONTEREY BAYS.
PUBLIC FORECAST: CANEPA
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.